Alert archive / Alabama / Flash Flood Warnings in 1999
Flash Flood Warning 24, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jun 25, 1999, 4:51 PM CDT for Choctaw County, Clarke County, Washington County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1999, 4:51 PM CDT (21:51 UTC)
- Expired
- Jun 25, 1999, 7:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1826 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 252152 FFWMOB ALC023-025-129-260000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 451 PM CDT FRI JUN 25 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... CHOCTAW COUNTY IN SOUTHWESTERN ALABAMA CLARKE COUNTY IN SOUTHWESTERN ALABAMA WASHINGTON COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 700 PM CDT * AT 450 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN MOVING NORTHEAST AT 20 MPH OUT OF SOUTHERN MISSISSIPPI INTO WASHINGTON...CHOCTAW...AND CLARKE COUNTIES OF SOUTHWEST ALABAMA. * THESE THUNDERSTORMS WILL MOVE ACROSS AREAS ALREADY SATURATED BY PREVIOUS HEAVY RAINS. THIS WILL CAUSE WIDESPREAD FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS...PARTICULARLY IN THE NORTHERN SECTIONS OF WASHINGTON...SOUTHERN CHOCTAW...AND NORTHERN CLARKE COUNTIES. ADDITIONAL HEAVY RAINS ARE DEVELOPING FURTHER WEST ACROSS SOUTHERN MISSISSIPPI AND MAY ALSO AFFECT THE WARNED COUNTIES LATER DURING THE EARLY EVENING HOURS. DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. PERSONS LIVING OR CAMPING NEAR SMALL RIVERS AND STREAMS SHOULD BE ON THE LOOKOUT FOR RISING WATERS AND BE READY TO SEEK HIGHER GROUND QUICKLY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:12 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 25, 3:12 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 312 PM CDT FRI JUN 25 1999 CURRENT SATELLITE LOOP SHOWS A LARGE MCS TYPE CLUSTER OF THUNDERSTORMS OVER SOUTHERN LA/MS STRETCHING INTO THE FORECAST AREA. THIS ACTIVITY IS LOCATED AHEAD OF A MID LEVEL SHORTWAVE SYSTEM CURRENTLY OVER OK WHICH WILL SLOWLY WEAKEN AS IT MOVES TO THE OH RIVER VALLEY BY 12Z SUNDAY. WITH A VERY MOIST ATMOSPHERE REMAINING OVER THE FORECAST AREA IN MILD TO MODERATE SOUTHERLY LOW LEVEL CONVERGENT FLOW WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES...EXPECT THAT THE PATTERN OF NUMEROUS DAYTIME SHOWERS AND THUNDERSTORMS WITH SCATTERED NOCTURNAL CONVECTION WILL CONTINUE. WILL THEREFORE MAINTAIN LIKELY DAYTIME POPS AND SCATTERED NIGHTTIME POPS. OLD OUTFLOW BOUNDARIES WILL AID IN THE CONVECTIVE DEVELOPMENT AS WELL. MODEL OMEGA FIELDS INDICATE THAT BEST COVERAGE WILL TYPICALLY BE OVER THE NORTHERN PORTION OF THE FORECAST AREA. OVER THE COASTAL WATERS...SOUTHWEST WINDS WILL CONTINUE AT GENERALLY 10-15 KNOTS THROUGH SATURDAY NIGHT. SEAS WILL INCREASE SLOWLY FROM 2 TO 3 FEET WITH SCATTERED SHOWERS AND THUNDERSTORMS BECOMING NUMEROUS DURING SATURDAY. MOB 74/87/74/88 4646 PNS 76/87/76/88 4646 DTS 77/83/77/84 4646 GZH 72/87/72/88 4746 29
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:45 PM CDT | Flash Flood Warning | MOB | Wilcox | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.